MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zcb00 27.5d (diopter) tecnis monofocal iol (intraocular lens) was observed cracked and torn on each side right before the lens was inserted into the eye.Reportedly, the customer used a non-johnson & johnson injection system during implantation.The lens was removed and replaced with the same size and model lens during the initial procedure.There was no patient injury reported.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/06/2018.Device returned to manufacturer: yes.Device evaluation: the sample was received at manufacturing site.The zcb00 lens was observed under microscope.Per initial report, the account used a non-johnson & johnson surgical vision product for implantation.There is no evidence to suggest any fault on the part of the device design or to manufacturing process.Therefore, the reported issue was not verified.Based on the product returned evaluation a product quality deficiency or product malfunction could not be determined.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8097429
Report Number2648035-2018-01505
Device Sequence Number1850785
Product Code HQL
UDI-Device Identifier05050474531864
UDI-Public(01)05050474531864(17)211127
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/25/2019
10/25/2020
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date02/20/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005